Alert archive / Pennsylvania / River Flood Warnings in 2021
River Flood Warning 35, NWS Binghamton, NY
NWS Binghamton, NY issued this river flood warning at Oct 27, 2021, 10:17 PM EDT for Wyoming County, Pennsylvania. It was in force for 12 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 27, 2021, 10:17 PM EDT (02:17 UTC)
- Expired
- Oct 28, 2021, 10:43 AM EDT
- In force
- 12 hr
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- Minor
County Wyoming County, PA
The river
Written for the forecast point Susquehanna River at Meshoppen (MHPP1). The gauge peaked at 27.32 ft at Oct 28, 2021, 3:00 AM EDT.
- Action stage
- 25 ft
- Minor stage
- 27 ft
- Moderate stage
- 31 ft
- Major stage
- 40 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01533400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
568
WGUS41 KBGM 280217
FLWBGM
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Binghamton NY
1017 PM EDT Wed Oct 27 2021
...The National Weather Service in Binghamton NY has issued a Flood
Warning for the following rivers in Pennsylvania...
Susquehanna River At Meshoppen affecting Wyoming County.
For the Susquehanna River North Branch...including Towanda,
Meshoppen, Wilkes-Barre...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
&&
PAC131-281200-
/O.NEW.KBGM.FL.W.0035.211028T0217Z-211028T1500Z/
/MHPP1.1.ER.211028T0600Z.211028T0600Z.211028T0600Z.NO/
1017 PM EDT Wed Oct 27 2021
The National Weather Service in Binghamton has issued a
* Flood Warning for
the Susquehanna River At Meshoppen.
* From this evening to late tomorrow morning.
* At 9:30 PM EDT Wednesday the stage was 27.0 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 27.0 feet
just after midnight tonight.
* Impact...At 27.0 feet, Flood stage. Between 27 and 28 feet, flood
waters close off the railroad underpasses at Myo Beach and Lott
Road. Access to several homes in the Myo Beach area is cut off.
&&
LAT...LON 4166 7618 4162 7603 4145 7582 4141 7585
4160 7620
$$
AJG2 follow-up statements
839
WGUS81 KBGM 280945
FLSBGM
Flood Statement
National Weather Service Binghamton NY
545 AM EDT Thu Oct 28 2021
...Observed flooding changed to Minor severity and increased in
duration for the following rivers in Pennsylvania...
Susquehanna River At Meshoppen affecting Wyoming County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
&&
PAC131-282145-
/O.EXT.KBGM.FL.W.0035.000000T0000Z-211028T2141Z/
/MHPP1.1.ER.211028T0155Z.211028T0700Z.211028T0941Z.NO/
545 AM EDT Thu Oct 28 2021
...Observed flooding increased to Minor severity and increased in
duration until late this afternoon...
The Flood Warning continues for
the Susquehanna River At Meshoppen.
* Until late this afternoon.
* At 4:30 AM EDT Thursday the stage was 27.3 feet.
* Flood stage is 27.0 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum river stage in the 24 hours ending
at 4:30 AM EDT Thursday was 27.3 feet.
* Forecast...The river just crested and is expected to fall below
flood stage later this morning. It will continue to fall this
afternoon into Friday, reaching down to between 20 and 21 feet.
* Impact...At 27.0 feet, Flood stage. Between 27 and 28 feet, flood
waters close off the railroad underpasses at Myo Beach and Lott
Road. Access to several homes in the Myo Beach area is cut off.
&&
LAT...LON 4166 7618 4162 7603 4145 7582 4141 7585
4160 7620
$$
MDP941
WGUS81 KBGM 281443
FLSBGM
Flood Statement
National Weather Service Binghamton NY
Issued by National Weather Service State College PA
1043 AM EDT Thu Oct 28 2021
...The Flood Warning is cancelled for the following rivers in
Pennsylvania...
Susquehanna River At Meshoppen affecting Wyoming County.
PAC131-281545-
/O.CAN.KBGM.FL.W.0035.000000T0000Z-211028T1443Z/
/MHPP1.1.ER.211028T0155Z.211028T0700Z.211028T0941Z.NO/
1043 AM EDT Thu Oct 28 2021
...The Flood Warning for the Susquehanna River At Meshoppen has been
cancelled...
The Flood Warning is cancelled for
the Susquehanna River At Meshoppen.
* At 9:30 AM EDT Thursday the stage was 26.5 feet.
* Flood stage is 27.0 feet.
* Recent Activity...The maximum river stage in the 24 hours ending
at 4:30 AM EDT Thursday was 27.3 feet.
* Forecast...The river is now below flood stage and stages will
continue to slowly fall.
&&
LAT...LON 4166 7618 4162 7603 4145 7582 4141 7585
4160 7620
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this river flood warning went out at Oct 27, 7:25 PM EDT, 2 hours 52 minutes earlier.
Area forecast discussion, Oct 27, 7:25 PM EDT, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 725 PM EDT Wed Oct 27 2021 .SYNOPSIS... High pressure with dry and seasonal weather through tomorrow. The next large low pressure system will move through Friday afternoon through Saturday night with additional chances for rain. Temperatures are expected to remain seasonal going into the weekend. && .NEAR TERM /THROUGH THURSDAY NIGHT/... 630 pm update... Little change to the previous forecast. Upped the overnight lows in the deeper river valleys by a few degrees to account for fog formation limiting the radiational cooling. Also slightly expanded the patchy fog beyond the river valleys a bit just in case the fog does end up being deeper and more widespread, especially given the recent rain and long nights. 315 PM Update... A narrow ridge of high pressure will build over the region and persist through Thursday. Cool temperatures expected overnight, with mostly clear skies and light winds making for good radiational cooling. Went a few degrees below model guidance for lows tonight and some areas will likely drop below freezing, with most of the area staying in the mid 30s. Also, with all the rain recently, expect valley fog to develop overnight and be quite thick in some spots. Tomorrow is looking like a great day with highs climbing into the upper 50s and low 60s under mostly sunny skies. Clouds will start to increase late in the day ahead of our next system, but this should keep lows tomorrow night warmer than tonight and may limit any valley fog from developing as well. Any rain will hold off until after the period. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... 230 PM Update: By early Friday, a deep stacked low will be situated over the Ohio Valley, pushing a warm front into our area by the afternoon and touching off our next round of rain. Still looking like a later in the day show, with much of the area north of the NY/PA border possibly staying dry until Friday night. Blustery east/southeast flow may allow us to tap into some marine moisture, with soundings turning saturated throughout the entirety of the column by Friday evening. This would indicate a potential for periods of moderate to heavy rain rates as the stacked low slowly moves into the area early Saturday. What is a little concerning is what looks like a potential for the warm front to become stalled out over the area before the upper low finally gets scooped up into broader southwesterly flow aloft and tracks more northeastward, dragging the associated cold front through the region into Sunday. This would potentially lead to a longer duration period of higher rainfall rates where this could stall out for Saturday. As for totals, much of the area should fall between three quarters to an inch of rain Friday through Saturday. However, upsloping over the Catskills and Poconos, as well as in the higher terrain of wester Steuben and Bradford counties, may result in higher totals in excess of an inch. Given the heavy rainfall we experienced for the start of the work week, we will be quite sensitive to any additional rainfall with flooding quickly becoming a concern where heavy rain can occur. Temperatures will remain more or less seasonal Friday through Saturday, starting in the mid and upper 40s and peaking in the mid 50s to near the 60F mark. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... 230 PM Update: Showers largely taper off into Sunday behind the passing cold front, but a few rain showers may linger mainly downwind of lakes Erie and Ontario courtesy of cooler west/northwest flow off of the lakes. Ridging will bring about a brief dry period for Monday, then the trough axis shifts eastward into Tuesday, placing our area in broad southwesterly flow. Shortwaves rippling through will touch off chances for showers to wrap up the remainder of the forecast period. Temperatures through the long term will be slightly cooler, starting in the upper 30s and lower 40s and peaking generally in the 50s. However, some of the higher terrain could struggle to break out of the 40s at all into next week. && .AVIATION /23Z WEDNESDAY THROUGH MONDAY/... VFR throughout the TAF period with mainly light winds. However, data suggests a high probability for fog at KELM toward sunrise and a possibility for fog at KITH and KBGM. Used typical timing for when fog with KELM starting sooner close to 06Z and perhaps closer to 09Z for KITH and KBGM. Any fog possibility is too low at the other TAF sites for mention with this 00Z set. Fog burns off by mid-morning with some scattered afternoon mid clouds. Outlook... Thursday night...Mainly VFR. Friday through Sunday...Restrictions likely with rain returning by Friday evening. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...MPK NEAR TERM...AJG/MPK SHORT TERM...HLC LONG TERM...HLC AVIATION...MWG
Hazardous weather outlook, Oct 27, 3:28 PM EDT, 6 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 328 PM EDT Wed Oct 27 2021 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-281930- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango- Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna- Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- 328 PM EDT Wed Oct 27 2021 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...This afternoon and tonight. High runoff from heavy rain Tuesday will continue to impact portions of central NY and northeast PA today. Please continue to heed any remaining road closures. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Another round of rain is expected late Friday into Saturday. There is the potential for heavy rain during this time, which could lead to more flooding. Be sure to monitor the forecast for details and updates. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
River Flood Warnings in Pennsylvania, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.